Ohio, 2003Flash Flood in Ohio, August 3, 2003
August 3, 2003 · NWS PBZ · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 3, 2:00 PM EST, 2 minutes earlier.
Area forecast discussion, Aug 3, 2:00 PM EST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
300 PM EDT SUN AUG 3 2003
WL CONT FFA FOR ENTIRE CWA THRU 10 PM. HEAVIEST PCPN CURRENTLY ACRS
SRN PTN CWA...WITH BACK EDGE MOVG INTO FAR WRN COUNTIES.
CHC POPS MENTIONED IN ZNS THRU THU...THEN DRY.
FCSTID = 14
PIT 65 81 64 80 / 60 50 50 40
HLG 65 82 64 80 / 60 50 50 40
MGW 65 81 64 80 / 60 50 50 40
ZZV 65 82 64 80 / 60 50 50 40
PHD 64 81 64 80 / 60 50 50 40
FKL 63 79 62 78 / 60 50 50 40
DUJ 63 79 62 78 / 60 50 50 40
LBE 65 81 64 80 / 60 50 50 40
BTP 64 80 63 79 / 60 50 50 40
IDI 64 80 63 79 / 60 50 50 40
ODM 62 77 60 77 / 60 50 50 40
.PBZ...
MD...FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONE MDZ001.
OH...FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES
OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069.
PA...FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES
PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032.
WV...FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES
WVZ001>004...WVZ012...WVZ021>023...WVZ041.
Hazardous weather outlook, Aug 3, 4:51 AM EST, 9 hours 11 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-031100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
551 AM EDT SUN AUG 3 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.
.DAY ONE...TODAY
A FLOOD WATCH IS IN EFFECT UNTIL 10 PM FOR MUCH OF THE AREA. REPEAT
HEAVY RAINS OF AN INCH OR MORE IN AN HOUR OR TWO INCHES IN THREE
HOURS CAN CAUSE STREAMS AND CREEKS TO COME OUT OF THEIR BANKS.
.DAYS TWO THROUGH SEVEN...
THERE IS A SLIGHT RISK OF SEVERE WEATHER ON MONDAY.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED BOTH TODAY AND MONDAY.
In the hours before
Special weather statement, Aug 3, 12:06 PM EST, 1 hour 56 minutes before
OHZ039-040-049-050-058-059-068-069-WVZ001>004-012-032000-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
106 PM EDT SUN AUG 3 2003
...HEAVY RAIN MOVING INTO THE AREA...
SHOWERS AND THUNDERSTORMS ARE CONTINUING TO MOVE THROUGH THE REGION
AND WILL PRODUCE HEAVY RAIN THIS AFTERNOON. MOTORISTS SHOULD BE
ALERT FOR PONDING OF WATER ON ROADS AND REDUCED VISIBILITY IN HEAVY
RAIN.
PERSONS LIVING NEAR STREAMS AND LOW LYING AREAS SHOULD MONITOR WATER
LEVELS CLOSELY AND BE PREPARED TO MOVE TO HIGHER GROUND IF WATER
BEGINS TO RISE.
A FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
Special weather statement, Aug 3, 1:35 PM EST, 27 minutes before
WVZ022-023-031930-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
235 PM EDT SUN AUG 3 2003
...THUNDERSTORMS MOVING ACROSS THE AREA...
AT 235 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS MOVING THROUGH MONONGALIA AND PRESTON COUNTIES.
THESE STORMS ARE MOVING TO THE NORTHEAST AT 25 MPH.
BE ALERT FOR HEAVY RAINFALL...HAIL...DANGEROUS LIGHTNING...AND GUSTY
WINDS TO 40 MPH. HEAVY RAINFALL MAY CAUSE PONDING OF WATER AND
REDUCED VISIBILITY ALONG ROADWAYS.
IF YOU EXPERIENCE HIGH WATER OR STORM-RELATED DAMAGE...PLEASE
CONTACT THE NATIONAL WEATHER SERVICE TOLL-FREE AT 1-877-633-6772.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
Flash Flood, Belmont
- When
- August 3, 2:02 PM EST to 4:00 PM EST
- Where
- Belmont County, 1 mi S of Barnesville
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.016, -80.988 (the zone’s center; the record gives no point)
Just after 3 PM EDT, Route 800 south of Barnesville flooded. By 330 PM EDT, 3 feet of water covered Rte 147 near Baileys Mills.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Illinois, August 3, 20031 injured · $1.5 million · 1.75 in hail · 18 events
- Hail and Damaging Winds in Oklahoma, August 3, 2003$362,000 · 61 kt wind · 19 events
- Damaging Winds and Lightning Strike in New York, August 3, 2003$330,000 · 55 kt wind · 5 events
- Flash Flooding in Vermont, August 3, 2003$350,000 · 3 events
- Hail and Damaging Wind in Michigan, August 3, 2003$210,000 · 1.75 in hail · 11 events
- Lightning Strike in Massachusetts, August 3, 2003$250,000 · 1 event
- Lightning Strike in Pennsylvania, August 3, 2003$250,000 · 1 event
- Flash Flooding in New York, August 3, 2003$125,000 · 3 events
- Damaging Wind in Utah, August 3, 2003$120,000 · 60 kt wind · 1 event
- Hail and Damaging Winds in Wisconsin, August 3, 2003$50,000 · 1 in hail · 18 events
- Tornadoes and Hail in Ohio, August 3, 2003$87,000 · F0 · 4 events
- Flash Flood in Tennessee, August 3, 2003$100,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5334106.